Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Apr 8, 2021, 5:28 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 5:28 PM EDT (21:28 UTC)
- Expired
- Apr 8, 2021, 6:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WHUS51 KCLE 082128
SMWCLE
LEZ146-147-166-167-082230-
/O.NEW.KCLE.MA.W.0001.210408T2128Z-210408T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
528 PM EDT Thu Apr 8 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore and Open waters from Avon Point OH to Geneva-on-the-lake
OH...
* Until 630 PM EDT.
* At 527 PM EDT, a gust front was located along a line extending
from 24 nm north of Avon Point to 6 nm northwest of Cleveland,
moving northeast at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Willowick, Fairport Harbor, Geneva-On-The-Lake and Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4144 8183 4186 8201 4221 8124 4226 8093
4186 8095
TIME...MOT...LOC 2127Z 237DEG 30KT 4192 8197 4155 8179
HAIL...0.00IN
WIND...>34KTS
$$
Greenawalt2 follow-up statements
411
FZUS71 KCLE 082209
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
609 PM EDT Thu Apr 8 2021
LEZ146-166-082218-
/O.CAN.KCLE.MA.W.0001.000000T0000Z-210408T2230Z/
609 PM EDT Thu Apr 8 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore and Open waters from Avon Point OH to Willowick OH...
The gust front has moved out of the warned area and no longer poses
a significant threat to boaters.
LAT...LON 4186 8152 4207 8153 4221 8124 4226 8093
4186 8095 4162 8146
TIME...MOT...LOC 2208Z 238DEG 34KT 4208 8148 4167 8139
$$
LEZ147-167-082230-
/O.CON.KCLE.MA.W.0001.000000T0000Z-210408T2230Z/
609 PM EDT Thu Apr 8 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 630 PM EDT...
For the following areas...
Nearshore and Open waters from Willowick OH to Geneva-on-the-lake
OH...
At 608 PM EDT, a gust front was located along a line extending from
22 nm northwest of Fairport Harbor to near Willowick, moving
northeast at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Fairport Harbor, Willowick and Geneva-On-The-Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4186 8152 4207 8153 4221 8124 4226 8093
4186 8095 4162 8146
TIME...MOT...LOC 2208Z 238DEG 34KT 4208 8148 4167 8139
HAIL...0.00IN
WIND...>34KTS
$$
Greenawalt103
FZUS71 KCLE 082232
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
632 PM EDT Thu Apr 8 2021
LEZ147-167-082241-
/O.EXP.KCLE.MA.W.0001.000000T0000Z-210408T2230Z/
632 PM EDT Thu Apr 8 2021
...THE SPECIAL MARINE WARNING EXPIRED AT 630 PM EDT...
The affected areas were...
Nearshore and Open waters from Willowick OH to Geneva-on-the-lake
OH...
The gust front has weakened and no longer poses a significant threat
to boaters.
LAT...LON 4186 8152 4207 8153 4221 8124 4226 8093
4186 8095 4162 8146
TIME...MOT...LOC 2231Z 237DEG 30KT 4218 8127 4177 8119
$$
GreenawaltWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Apr 8, 4:24 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 8, 4:24 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 424 PM EDT Thu Apr 8 2021 .SYNOPSIS... A low pressure system will move across the Upper Midwest into the western Great Lakes region through Friday. Another slightly stronger low pressure system will develop south of the Lower Ohio Valley and move to the Upper Great Lakes this weekend. An occluded front will move across our region Saturday night. A reinforcing cold front will sweep across the region on Sunday. This low pressure system over the weekend will meander over the Great Lakes region through Monday and allow troughing to persist in our region. && .NEAR TERM /THROUGH FRIDAY NIGHT/... It has been a record breaking warm afternoon across northern Ohio and northwest Pennsylvania with every local climate site either tying or breaking record high temperatures for today. See the latest RERs or early evening climate data report for the updated records broken. A decent coverage of light to moderate showers and embedded isolated thunderstorms have developed this afternoon across northwest Ohio stretching southward into central Ohio. So far the isolated convection has remain elevated and these rain showers are high based at the time. The low level airmass has recovered somewhat with moisture advecting on southerly winds today. Dewpoints have climbed into the lower 50s but the better low level moisture will remain south of our local area. Some weak to modest instability has materialized across the western portions of the area with ML CAPE values between 500 to 750 J/KG. There is some low level speed wind shear as well. A marginal risk for an isolated strong storm or two may be possible through mid evening across far northwest Ohio. The main weather hazard with any stronger convection would be isolated strong wind gusts up to 50 mph. This is a very limited threat through about 8 or 9 pm. Any convection will quickly fade away after sunset this evening with the loss of diurnal heating. The area of showers will also peak in coverage this evening and slowly decrease in coverage later into the overnight hours. Some lingering spotty showers may still be around across the far eastern CWA Friday morning. The low pressure system bringing the rainfall to the region will move through the Upper Midwest tonight into the western Great Lakes on Friday. We will likely see a dry slot for much of the day on Friday with this system. Considerable clouds with some filter sunshine will be expected on Friday but mostly dry. Temperatures will be back into the 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... The next chance of widespread precipitation will arrive Saturday as deepening low pressure moves northeast from the lower Mississippi Valley into Indiana Saturday and Michigan Saturday night into Sunday morning. This low will usher an occluded front and another round of showers and thunderstorms east across the area Saturday afternoon and evening. Winds will be breezy aloft, so any more robust showers or thunderstorms may mix gusty winds to the surface. However, the best instability looks to be to the south of the CWA, so do not expect any thunderstorms to reach severe thresholds. The upper-level low will slowly traverse east over Great Lakes Sunday, and scattered showers will linger through the remainder of the short term period. PoPs should begin to diminish Sunday night as drier air begins to work its way into the area from the west. Unseasonably warm temperatures will persist through the weekend, although a cooling trend is expected. Highs will reach the mid to upper 70s on Saturday and falling to the low to mid 60s on Sunday. Overnight lows will be in the low to mid 50s on Saturday and the upper 40s on Sunday. && .LONG TERM /MONDAY THROUGH THURSDAY/... Model guidance remains inconsistent with the synoptic pattern in the extended period, but troughing will most likely persist across the region through much of the extended period. Some models are hanging on to showers in the eastern half of the forecast area Monday and possibly into Tuesday, so kept slight chance PoPs in the forecast for the first half of next week. A system may impact the area late in the period, but the synoptic setup is too inconsistent across guidance to have slight chance PoPs at this time. Cooler (but still mild) temperatures are anticipated next week. Temps will be in the 60s Monday and Tuesday, but will cool to the mid to upper 50s Wednesday and thursday. Overnight lows will be in the mid to upper 40s Monday and Tuesday night and the cooler upper 30s to lower 40s Wednesday and Thursday night. && .AVIATION /18Z Thursday THROUGH Tuesday/... Generally VFR conditions are expected for this TAF update through the next 24 to 30 hours. The only exception will be the potential for MVFR ceilings down to 3K feet and brief visibility drops to 3 sm to 5 sm associated with scattered convection and heavier showers impacting airports later this evening. We have TEMPO groups mentioned for this potential between 22z and 03z impacting TOL, FDY earlier and MFD, CLE, CAK later in the evening. Also, any stronger convection may have the potential of having some stronger gusty winds this evening and have highlighted that as well in the TEMPO groups. High and mid level clouds will continue to slowly increase from west to east this afternoon. Ceilings will eventually lower around 5K feet overnight. Will maintain scattered -SHRA for the evening hours for all TAF sites and ending from west to east during the late night hours. Winds will continue mainly from the south-southeast to the south-southwest between 8 and 15 knots with some occasional gusts up to 25 knot this afternoon through midday Friday. ERI may have some localized stronger gusts overnight with a downsloping terrain effect and could easily see wind gusts up to 30 knots tonight. Outlook...Non-VFR possible with periods of showers and thunderstorms Friday through Monday. && .MARINE... A series of low pressure systems will impact Lake Erie through the weekend and possibly even the start of next week. Southeasterly winds at 10 to 15 knots are expected through Friday afternoon, before increasing slightly from west to east Friday night through Sunday. Winds on the lake may get close to 20 knots at times during the timeframe, but offshore flow from the southeast Friday and Saturday and the southwest Sunday should prevent Small Craft Advisory criteria from being met. Will continue to monitor wind trends and issue an advisory if needed. Winds may become more westerly at 10 to 15 knots Monday and Tuesday, which could produce slightly higher waves. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Maines LONG TERM...Maines AVIATION...Griffin MARINE...Maines
Hazardous weather outlook, Apr 8, 3:31 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 331 PM EDT Thu Apr 8 2021 LEZ061-142>149-162>169-OHZ009>014-019>023-029>033-038-047-089- PAZ001>003-091945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Huron-Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark- Mahoning-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 331 PM EDT Thu Apr 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-028-036-037-091945- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Morrow- 331 PM EDT Thu Apr 8 2021 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a marginal risk for an isolated strong thunderstorm or two late this afternoon into the mid evening across northwest Ohio. The main weather hazard would be isolated strong wind gusts up to 50 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:44 PM EDT | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 3 more | 61 min |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.